# SDR 2007UALA01057

- Difficulty date: April 8, 2007
- Submitted: April 17, 2007
- Operation: Air carrier
- Aircraft: N538UA
- Make and model: Boeing 757222
- Aircraft serial: 25222
- Aircraft time: 53,027 hours, 19,432 cycles
- Engine: Pwa PW2037
- Engine time: 46,655 hours, 16,475 cycles
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Condition: Failed
- Location: Nr 1 Gearbox
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

FLIGHT DIVERTED DUE TO IFSD OF NR 1 ENGINE.  [SUP 05-24-07]  THIS OCCURRENCE WAS DUE TO ANGLE GEARBOX BEARING FAILURE CAUSED BY EXCESSIVE VIBRATORY STRESS.  THIS IS BELIEVED TO HAVE BEEN THE RESULT OF AN IMPROPER BALANCING OF THE LOWER TOWER SHAFT WHICH COULD HAVE OCCURRED DURING INITIAL STAGE OF MANUFACTURE BY THE OEM.
